×

zbMATH — the first resource for mathematics

Variety of strange pseudohyperbolic attractors in three-dimensional generalized Hénon maps. (English) Zbl 1376.37047
Summary: In the present paper we focus on the problem of the existence of strange pseudohyperbolic attractors for three-dimensional diffeomorphisms. Such attractors are genuine strange attractors in that sense that each orbit in the attractor has positive maximal Lyapunov exponent and this property is robust, i.e., it holds for all close systems. We restrict attention to the study of pseudohyperbolic attractors that contain only one fixed point. Then we show that three-dimensional maps may have only 5 different types of such attractors, which we call the discrete Lorenz, figure-8, double-figure-8, super-figure-8, and super-Lorenz attractors. We find the first four types of attractors in three-dimensional generalized Hénon maps of the form \(\overline{x} = y\), \(\overline{y} = z\), \(\overline{z} = B x + A z + C y + g(y, z)\), where \(A\), \(B\) and \(C\) are parameters (\(B\) is the Jacobian) and \(g(0, 0) = g^\prime(0, 0) = 0\).

MSC:
37C05 Dynamical systems involving smooth mappings and diffeomorphisms
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
39A33 Chaotic behavior of solutions of difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Shilnikov, L. P., A case of the existence of a denumerable set of periodic motions, Sov. Math. Docl., 6, 163-166, (1965)
[2] Shilnikov, L. P., A contribution to the problem of the structure of an extended neighbourhood of a rough equilibrium state of saddle-focus type, Math. USSR Sbornik, 10, 91-102, (1970) · Zbl 0216.11201
[3] L.P. Shilnikov, Bifurcation theory and turbulence, in: Methods of Qualitative Theory of Differential Equations, Gorky, 1986, pp. 150-163.
[4] Arneodo, A.; Coullet, P.; Tresser, C., Possible new strange attractors with spiral structure, Comm. Math. Phys., 79, 573-579, (1981) · Zbl 0485.58013
[5] Arneodo, A.; Coullet, P.; Spiegel, E.; Tresser, C., Asymptotic chaos, Physica, 14D, 327-347, (1985) · Zbl 0595.58030
[6] Afraimovich, V. S.; Bykov, V. V.; Shilnikov, L. P., The origin and structure of the Lorenz attractor, Sov. Phys. Dokl., 22, 253-255, (1977) · Zbl 0451.76052
[7] Afraimovich, V. S.; Bykov, V. V.; Shilnikov, L. P., On attracting structurally unstable limit sets of Lorenz attractor type, Trans. Mosc. Math. Soc., 44, 153-216, (1982) · Zbl 0527.58024
[8] L.P. Shilnikov, Bifurcation theory and the Lorenz model, Addition 1 to the book \(<\) J. Marsden and M. Mac-Cracken, Bifurcation of Circle Birth and its Applications, M., Mir, 1980 \(>\), pp. 317-335 (in Russian).
[9] Barrio, R.; Shilnikov, A. L.; Shilnikov, L. P., Kneadings, symbolic dynamics, and painting Lorenz chaos, a tutorial, J. Bifur. and Chaos, 22, 4, 1230016, (2012) · Zbl 1258.37035
[10] Xing, T.; Barrio, R.; Shilnikov, A. L., Symbolic quest into homoclinic chaos, J. Bifurcations and Chaos, 24, 8, (2014) · Zbl 1300.34101
[11] Henon, M., A two-dimensional mapping with a strange attractor, Comm. Math. Phys., 50, 69-77, (1976) · Zbl 0576.58018
[12] Aframovich, V. S.; Shilnikov, L. P., Quasiattractors, (Barenblatt, G. I.; Iooss, G.; Joseph, D. D., Nonlinear Dynamics and Turbulence, (1983), Pitmen Boston) · Zbl 0532.58018
[13] Afraimovich, V. S.; Shilnikov, L. P., Invariant two-dimensional tori, their breakdown and stochasticity, (Methods of Qualitative Theory of Differential Equations, Gorky, (1983)), 3-26, [English translation in Am. Math. Soc. Transl., Ser. 2, 149, 201-212 (1991)]
[14] Benedicks, M.; Carleson, L., The dynamics of the henon map, Ann. of Math., 133, 73-169, (1991) · Zbl 0724.58042
[15] Gonchenko, S. V.; Simo, C.; Vieiro, A., Richness of dynamics and global bifurcations in systems with a homoclinic figure-eight, Nonlinearity, 26, 3, 621-678, (2013) · Zbl 1286.37023
[16] Gumowski, I.; Mira, C., Dynamique chaotique, ed. cepadues, Toulouse, (1980) · Zbl 0442.93001
[17] Mira, C.; Gardini, L.; Barugola, A.; Cathala, J.-C., Chaotic dynamics, two-dimensional noninvertible maps, (1996), World Scientific Singapore; Teaneck, NJ · Zbl 0906.58027
[18] Vitolo, R., Bifurcations in 3D diffeomorphisms—A study in experimental mathematics, (2003), University of Groningen Netherlands, (Ph.D. thesis)
[19] Turaev, D. V.; Shilnikov, L. P., An example of a wild strange attractor, Sb. Math., 189, 2, 137-160, (1998) · Zbl 0927.37017
[20] Turaev, D. V.; Shilnikov, L. P., Pseudo-hyperbolisity and the problem on periodic perturbations of Lorenz-like attractors, Russ. Dokl. Math., 467, 23-27, (2008)
[21] Gonchenko, S. V.; Shilnikov, L. P.; Turaev, D. V., Dynamical phenomena in systems with structurally unstable poincare homoclinic orbits, Russian Acad. Sci. Dokl. Math., 47, 3, 410-415, (1993) · Zbl 0864.58043
[22] Gonchenko, S. V.; Shilnikov, L. P.; Turaev, D. V., Dynamical phenomena in systems with structurally unstable poincare homoclinic orbits, Chaos, 6, 1, 15-31, (1996) · Zbl 1055.37578
[23] Gonchenko, S. V.; Shilnikov, L. P.; Turaev, D. V., On dynamical properties of multidimensional diffeomorphisms from newhouse regions, Nonlinearity, 21, 923-972, (2008) · Zbl 1160.37019
[24] Newhouse, S. E., The abundance of wild hyperbolic sets and non-smooth stable sets for diffeomorphisms, IHES Publ. Math., 50, 101-151, (1979) · Zbl 0445.58022
[25] Ovsyannikov, I. M.; Shilnikov, L. P., On systems with a saddle-focus homoclinic curve, Math. USSR Sbornik, 58, 91-102, (1987) · Zbl 0628.58044
[26] Ovsyannikov, I. M.; Shilnikov, L. P., Systems with a homoclinic curve of multidimensional saddle-focus, and spiral chaos, Mat. Sb., 182, 7, 1043-1073, (1991) · Zbl 0741.58031
[27] Sataev, E. A., Non-existence of stable trajectories in non-autonomous perturbations of systems of Lorenz type, Sb. Math., 196, 561-594, (2005) · Zbl 1101.37022
[28] Gonchenko, S. V.; Ovsyannikov, I. I.; Simó, C.; Turaev, D., Three-dimensional Hénon-like maps and wild Lorenz-like attractors, Int. J. Bifur. Chaos, 15, 3493-3508, (2005) · Zbl 1097.37023
[29] Shilnikov, A. L.; Shilnikov, L. P.; Turaev, D. V., Normal forms and Lorenz attractors, Bifur. Chaos, 3, 1123-1139, (1993) · Zbl 0885.58080
[30] Shimizu, T.; Moroika, N., On the bifurcation of a symmetric limit cycle to an asymmetric one in a simple model, Phys. Lett. A, 76, 201-204, (1980)
[31] Shilnikov, A. L., On bifurcations of the Lorenz attractor in the Shimizu-Morioka model, Physica D, 62, 338-346, (1993) · Zbl 0783.58052
[32] Bykov, V. V., On bifurcations of dynamical systems close to systems with a separatrix contour containing a saddle-focus, (Methods of the Qualitative Theory of Differencial Equations, (1980), Gorky), 44-72
[33] Bykov, V. V., The bifurcations of separatrix contours and chaos, Physica D, 62, 290-299, (1993) · Zbl 0799.58054
[34] Gonchenko, A. S.; Gonchenko, S. V.; Shilnikov, L. P., Towards scenarios of chaos appearance in three-dimensional maps, Russ. J. Nonlinear Dyn., 8, 3-28, (2012), (in Russian)
[35] Gonchenko, S. V.; Gonchenko, A. S.; Ovsyannikov, I. I.; Turaev, D., Examples of Lorenz-like attractors in henon-like maps, Math. Model. Nat. Phenom, 8, 5, 48-70, (2013) · Zbl 1331.37040
[36] Gonchenko, A. S.; Gonchenko, S. V.; Kazakov, A. O.; Turaev, D., Simple scenarios of oncet of chaos in three-dimensional maps, Int. J. Bifur. Chaos, 24, 8, (2014), 25 pages. http://dx.doi.org/10.1142/S0218127414400057 · Zbl 1300.37024
[37] Gonchenko, S. V., On stable periodic motions in systems close to a system with a nontransversal homoclinic curve, Russian Math. Notes, 33, 5, 745-755, (1983) · Zbl 0519.58029
[38] Gonchenko, S. V.; Ovsyannikov, I. I.; Turaev, D., On the effect of invisibility of stable periodic orbits at homoclinic bifurcations, Physica D, 421, 1115-1122, (2012) · Zbl 1244.37036
[39] Gonchenko, A. S.; Gonchenko, S. V.; Kazakov, A. O., Richness of chaotic dynamics in nonholonomic models of a celtic stone, Regul. Chaotic Dyn., 18, 5, 521-538, (2013) · Zbl 1417.37222
[40] Gonchenko, A. S.; Gonchenko, S. V., Lorenz-like attractors in a nonholonomic model of a rattleback, Nonlinearity, 28, 9, 3403-3417, (2015) · Zbl 1352.37152
[41] Borisov, A. V.; Kazakov, A. O.; Sataev, I. R., The reversal and chaotic attractor in the nonholonomic model of chaplygin’s top, Regul. Chaotic Dyn., 19, 6, 718-733, (2014) · Zbl 1358.70006
[42] Gonchenko, S. V.; Meiss, J. D.; Ovsyannikov, I. I., Chaotic dynamics of three-dimensional Hénon maps that originate from a homoclinic bifurcation, Regul. Chaotic Dyn., 11, 191-212, (2006) · Zbl 1164.37306
[43] Gonchenko, S. V.; Shilnikov, L. P.; Turaev, D. V., On global bifurcations in three-dimensional diffeomorphisms leading to wild Lorenz-like attractors, Regul. Chaotic Dyn., 14, 137-147, (2009) · Zbl 1229.37041
[44] Gonchenko, S. V.; Ovsyannikov, I. I., On global bifurcations of three-dimensional diffeomorphisms leading to Lorenz-like attractors, Math. Model. Nat. Phenom., 8, 5, 71-83, (2013) · Zbl 1331.37066
[45] Gonchenko, S. V.; Ovsyannikov, I. I.; Tatjer, J. C., Birth of discrete Lorenz attractors at the bifurcations of 3D maps with homoclinic tangencies to saddle points, Regul. Chaotic Dyn., 19, 4, 495-505, (2014) · Zbl 1335.37031
[46] L.P. Shilnikov, A.L. Shilnikov, D.V. Turaev, L.O. Chua, Methods of qualitative theory in nonlinear dynamics. Part I, World Scientific, 1998; Part II, World Scientific, 2001. · Zbl 0941.34001
[47] Tatjer, J. C., Three dimensional dissipative diffeomorphisms with homoclinic tangencies, Ergodic Theory Dynam. Systems, 21, 249-302, (2001) · Zbl 0972.37013
[48] Gonchenko, S. V.; Gonchenko, V. S.; Tatjer, J. C., Bifurcations of three-dimensional diffeomorphisms with non-simple quadratic homoclinic tangencies and generalized Hénon maps, Regul. Chaotic Dyn., 12, 3, 233-266, (2007) · Zbl 1229.37040
[49] Belyakov, L. A., The bifurcation set in a system with a homoclinic saddle curve, Mat. Zametki, 28, 910-916, (1980) · Zbl 0471.34032
[50] Arnold, V. I., On matrices depending on parameters, Russian Math. Surveys, 26, 2, 29, (1971)
[51] Tucker, W., The Lorenz attractor exists, C. R. Acad. Sci., Paris Ser. I., 328, 12, 1197-1202, (1999) · Zbl 0935.34050
[52] Tucker, W., Validated Numerics: A Short Introduction to Rigorous Computations, vol. 43, (2011), Princeton University Press · Zbl 1231.65077
[53] Figueras, J-Ll.; Tucker, W.; Villadelprat, J., Computer-assisted techniques for the verification of the Chebyshev property of abelian integrals, J. Differential Equations, 254, 3647-3663, (2013) · Zbl 1270.34082
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.